question-icon

What does HbA1C of 8.8% in a diabetic and BP patient indicate?

default
Posted on Sat, 16 May 2015
Question: my wife(59) diabetic and bp patient. Her bp is fully under control. Her sugar level have variations hab1 is 8.88 which is abnormal. She is also allergic asthmatic and takes Montek LC which gives her relief. She has been taking Valibo 0.3 and Ameril 0.1 mg and Atarci 10 mg. She is also taking anti-depressant tablet zorset 25 mg. Now, the major problem she has is heavy drowsiness till late afternoon. After about 4 pm till retiring to bed she will be lively. She feels she is worthless because she cannot make morning breakfast, coffee and other domestic chores. Kindly advise us how to overcome her drowsiness?
doctor
Answered by Dr. Ajish TP (17 minutes later)
Brief Answer:
Diabetes needs better control, anti depressant dose to be adjusted

Detailed Answer:
Hi Mr XXXXXX,

Welcome to HCM. I have gone through your question and understand your concerns.

Her diabetes off control as her HbA1C is 8.8%. It has to be brought under control (<7%). Uncontrolled diabetes may be one reason for drowsiness. She has to increase the oral medications or add insulin. My suggestion is to add metformin 500 mg twice daily to Amaryl 1 mg twice daily and Volibo 0.3mg. If sugars are not controlled, add insulin.

Lifestyle modifications like regular exercise, eating small quantities of low calorie food 6-8 times a day (splitting up of meals), yoga and meditation can be tried to overcome this.

If there is no improvement check her thyroid function, cortisol, electrolytes, cholesterol and vitamin b12/D levels.

Zosert she is taking for depression can cause either anxiety or drowsiness. So re visit your psychiatrist and optimize the medications.

Hope I have answered your query. If you have any further questions I will be happy to help.

With warm regards,
Dr Ajish TP (MD,DM)
Consultant Endocrinologist.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ajish TP (18 hours later)
I thank you for the diagnosis and advice. She will add metformin 500 mg from now on. But please clarify on Montek LC - the side effect of drowsiness?
doctor
Answered by Dr. Ajish TP (59 minutes later)
Brief Answer:
You can change it to Montek 10 mg

Detailed Answer:
Gi Mr XXXX,

Welcome back.

The Levocetrizine (LC) part of Montek LC may cause sedation. So once allergy is controlled, you can change the medication to Montek 10 mg.

Regards
Dr Ajish TP
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Ajish TP

Endocrinologist

Practicing since :2002

Answered : 819 Questions

premium_optimized

The User accepted the expert's answer

Share on
What does HbA1C of 8.8% in a diabetic and BP patient indicate?

Brief Answer: Diabetes needs better control, anti depressant dose to be adjusted Detailed Answer: Hi Mr XXXXXX, Welcome to HCM. I have gone through your question and understand your concerns. Her diabetes off control as her HbA1C is 8.8%. It has to be brought under control (<7%). Uncontrolled diabetes may be one reason for drowsiness. She has to increase the oral medications or add insulin. My suggestion is to add metformin 500 mg twice daily to Amaryl 1 mg twice daily and Volibo 0.3mg. If sugars are not controlled, add insulin. Lifestyle modifications like regular exercise, eating small quantities of low calorie food 6-8 times a day (splitting up of meals), yoga and meditation can be tried to overcome this. If there is no improvement check her thyroid function, cortisol, electrolytes, cholesterol and vitamin b12/D levels. Zosert she is taking for depression can cause either anxiety or drowsiness. So re visit your psychiatrist and optimize the medications. Hope I have answered your query. If you have any further questions I will be happy to help. With warm regards, Dr Ajish TP (MD,DM) Consultant Endocrinologist.